Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: got it, sorry for delay... snapper

Posted by chemist on May 22, 2004, at 0:33:59

In reply to Re: got it, sorry for delay..., posted by snapper on May 22, 2004, at 0:26:00

> > > Chemist did you see my question .......further up on the board? " Chemist Xanax ?? again" ?
> > > Snapper
> >
> > hi snapper, i read your post, and my apologies for not replying sooner. xanax is a pretty heavy-hitter in re: short-term memory loss, and you have to dose regularly in order to keep the drug in your system. i am guessing that your problems - e.g., the pseudo-dementia - are really related to the quite often severe anterograde amnesia....in addition to the very short onset of action, which can be a kick in the pants. i do know that xanax (and at least one other triazolobenzodiazepine) have been found to possess anti-depressant activity. wondering if your new switch is just a settling-in period? the swap from a 1,4- or 1,5-benzodiazepine for xanax is not a one-for-one deal, so that could very well be the problem. i prefer xanax to the benzos because, in my opinion, it is a cleaner drug, with a short onset of action, and a short half-life. the latter statement is indicative of trouble in tapering off of xanax, but as with any substance, as long as the tapering is slow, no problem...might you try a lesser dose taken more frequently? please let me know if any of this helps, and again, i apologize for not responding sooner.....all the best, chemist
>
> >thanks for getting back to me.....the memory problem existed before the Xanax but not nearly as severe.... as I noted in some other post I am dosing of of it from 1mg t.i.d. by .5mg per every 5 days- tommorrow I will only be taking 1mg b.i.d.
> then so on and on....as i mentioned earlier in other post ...my doc performing ECT wants me to be off of all benzos (and derivitives) before starting ect. I know ect is most likely not your specialty but I am particularly anxious about the time period of when I hope to initiate ect 1st or 2nd week of June .... I will not have completely been off of it by the time I hope to start the ect and wondering if at that time, I am say on only .5mg or 1mg of Xanax if I will have any detrimental effect of immediately d/c'ing it to commence the ect. I know all of this is very wordy and I hope I am getting my point across-but my anxiety isn't in check with the benzos any way (neither with the Klonopin) I hope you can decipher some of this and give me some input-like I said before I have a retarded/psedo-dementia type depression any way and the Xanax is really making me feel like a 'retard'...... Finally in your opinion what would be a safe taper off of Xanax under normal circumstances 3mg t.i.d. for 5 to six weeks and previously long term Klonopin useage.....
> thanks
> snapper
>
>
hi snapper...if you can stabilize at 0.5 mg qd xanax for a week, go to 0.25 mg qd hs and then off. it will likely not be pleasant, but your schedule sounds to me like it's working....and do not be so negative about ECT: it's come a long way in the past 20 years (more specifically, the past 10), and it might well be the answer to your problems.....please let me know if there is any clarification needed, i will do my best......with warmest wishes, chemist


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:chemist thread:349078
URL: http://www.dr-bob.org/babble/20040521/msgs/349511.html